MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH
Catalog Number 0112970
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Hernia (2240)
Date of Event 05/02/2013
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.This mdr represents the perfix plug (device 2).An additional supplemental emdr was submitted to represent the perfix plug (device 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: on (b)(6) 2008 - patient was diagnosed with bilateral inguinal hernia thereby underwent open repair with implant of two perfix plugs (device 1 and 2).Per operative notes, "in the right inguinal area, the large direct hernia with sac was dissected down to the hernia with peritoneal fat.The hernia sac and bladder wall was reduced, and fascia was closed with sutures.A large perfix plug (device 1) was placed over the inguinal floor of the cavity and secured with sutures.In the left side, the direct defect with spermatic cord was dissected and another large perfix plug mesh (device 2) was placed and secured it to aponeurosis fascia.The fascia was closed and secured it with sutures." on (b)(6) 2013 - patient was diagnosed with recurrent right inguinal hernia thereby underwent open repair with removal of old mesh (device 1) and implant of bard flat mesh (device 3).Per operative notes, "through the prior repair, the scar tissues were excised.A direct hernia defect with old mesh (device 1) pulled away superiorly and medially was noted.The mesh (device 1) was mobilised and dissected from the surrounding tissues.The peritoneum was closed with sutures and bard flat mesh (device 3) was placed over the defect in the floor of the canal and sutured inferiorly to the inguinal ligament." on (b)(6) 2013 - patient was diagnosed with recurrent left inguinal hernia thereby underwent open repair with removal of old mesh (device 2) and implant of bard flat mesh (device 4).Per operative notes, "in the left groin, the indirect hernia had recurred, and mesh (device 2) had pulled away from the inguinal ligament inferiorly.The mesh (device 2) was dissected away from the cord structures at the level of internal ring and excised.The sac was reduced and dissected away.The bard flat mesh (device 4) was placed over the defect and sutured inferiorly to the inguinal ligament.The fascia was closed and secured with sutures.".

Brand Name
PERFIX PLUG
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key24766472
Report Number1213643-2026-00428
Device Sequence Number18466159
Product Code FTL
UDI-Device Identifier00801741016677
UDI-Public(01)00801741016677(10)43HQD159
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K922916
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2013
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0112970
Device Lot Number43HQD159
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2026
Initial Report FDA Received Date04/02/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR
Patient SexMale